Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS Nashville, TN

July 2, 2012Hickman County, Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2012, 12:52 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 12:52 PM CDT (17:52 UTC)
Expired
Jul 2, 2012, 1:30 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS54 KOHX 021752
SVROHX
TNC081-119-187-021830-
/O.NEW.KOHX.SV.W.0195.120702T1752Z-120702T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 130 PM CDT

* AT 1246 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  CENTERVILLE...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3605 8691 3590 8681 3572 8731 3587 8742
      3597 8725 3596 8721 3598 8719 3601 8719
      3605 8712 3604 8705 3599 8704 3605 8693
TIME...MOT...LOC 1751Z 240DEG 13KT 3584 8727

$$

FORECASTER:BOYD
2 follow-up statements
460 
WWUS54 KOHX 021806
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT MON JUL 2 2012

TNC081-119-187-021830-
/O.CON.KOHX.SV.W.0195.000000T0000Z-120702T1830Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
106 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL MAURY...NORTHEASTERN HICKMAN AND NORTHWESTERN WILLIAMSON
COUNTIES UNTIL 130 PM CDT...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF FAIRVIEW...OR
12 MILES EAST OF CENTERVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRANKLIN AND FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

&&

LAT...LON 3590 8681 3576 8730 3587 8738 3597 8726
      3596 8721 3598 8719 3601 8719 3605 8712
      3604 8705 3599 8704 3605 8693 3605 8691
TIME...MOT...LOC 1806Z 239DEG 9KT 3586 8723

$$

AL
800 
WWUS54 KOHX 021830
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT MON JUL 2 2012

TNC081-119-187-021839-
/O.EXP.KOHX.SV.W.0195.000000T0000Z-120702T1830Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
130 PM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL MAURY...
NORTHEASTERN HICKMAN AND NORTHWESTERN WILLIAMSON COUNTIES WILL EXPIRE
AT 130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
FAR NORTHERN WILLIAMSON COUNTY FOR A DIFFERENT CELL.

LAT...LON 3590 8681 3576 8730 3587 8738 3597 8726
      3596 8721 3598 8719 3601 8719 3605 8712
      3604 8705 3599 8704 3605 8693 3605 8691
TIME...MOT...LOC 1829Z 239DEG 9KT 3589 8717

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:47 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 2, 12:47 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT MON JUL 2 2012

.UPDATE...

18Z TAF DISCUSSION.

&&

.AVIATION...

VFR. CUMULUS CONTINUES TO FORM THROUGHOUT MIDDLE TENNESSEE THIS
AFTERNOON...WITH SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ALONG TWO REMNANT OUTFLOW BOUNDARIES...ONE
STRETCHING FROM WAYNESBORO TO SPRINGFIELD...AND NOTHER FROM
SPRINGFIELD TO NEAR CROSSVILLE. WILL MENTION VCTS AT ALL AIRPORTS
THROUGH 02Z. SCATTERED CIRRUS ANTICIPATED OVERNIGHT. LIGHT
SOUTHWEST WINDS EXPECTED THROUGH THE TAF PERIOD...BUT ERRATIC
DIRECTIONS/SPEEDS POSSIBLE NEAR ANY CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 817 AM CDT MON JUL 2 2012/

UPDATE...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
INCREASING IN COVERAGE THIS MORNING ACROSS SOUTHERN AND
NORTHEASTERN ZONES...BOTH IN ASSOCIATION WITH REMNANT OUTFLOW
BOUNDARIES FROM YESTERDAYS AND LAST NIGHTS CONVECTION. WILL RAISE
POPS ACROSS EASTERN AND SOUTHERN ZONES...AND REMOVE AFTERNOON
WORDING TO EXTEND POPS THROUGH THE ENTIRE DAY FOR ALL AREAS. NO
OTHER CHANGES ATTM.

PREV DISCUSSION... /ISSUED 544 AM CDT MON JUL 2 2012/

UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S.

AVIATION...BNA/CKV/CSV...EXPECT A FEW MORE CLOUDS TODAY AS
MOISTURE CONTINUES TO SLOWLY INCREASE. ISOLATED STORMS ARE
POSSIBLE DURING THE AFTERNOON AND EARLY EVENING, AND WILL HANDLE
THESE WITH "VCTS" REMARKS FOR NOW GIVEN THE LOW POP'S. OTHERWISE,
IT LOOKS LIKE VFR WX THE NEXT 24 HRS.

PREV DISCUSSION... /ISSUED 315 AM CDT MON JUL 2 2012/

DISCUSSION...UPPER RIDGE HAS SLOWLY BEEN WEAKENING OVER THE PAST
FEW DAYS AS UPPER FLOW BEGINS TO TURN NWLY/WLY. PROGS SHOW THE
UPPER RIDGE...CENTERED OVER GA...SINKING FURTHER SOUTHEAST AS WLY
FLOW TAKES OVER THE AREA. ALSO...BOTH THE ECM AND THE GFS SHOW A
WEAK SHORTWAVE APPROACHING THE AREA TODAY AND TRANSITING THE AREA
ON TUE. THIS WILL INSURE INCREASED TSTM ACTIVITY.

AFTER THIS SHORTWAVE PASSES FLOW TURNS TO NLY OVER THE AREA. THIS
WILL BRING A COUPLE OF WEAK FRONTS INTO THE AREA...FIRST ON THU
AND THE 2ND LATE ON SUN. ALL OF THIS WILL HELP TO KEEP TEMPS OUT
OF THE TRIPLE DIGIT RANGE BUT STILL SEVERAL DEGREES ABOVE NORMAL.
BY THE BY...DESPITE HAVING A VERY HOT END TO THE MONTH OF JUNE...
JUNE 1952 IS STILL THE WARMEST JUNE ON RECORD FOR NASHVILLE BY A
LONG SHOT. HOWEVER...THE LAST 4 DAYS JUN 28 - JUL 1 ARE THE HOTTEST 4
DAYS IN 142 YEARS OF RECORDED WEATHER AT NASHVILLE.

SO THE BOTTOM LINE WILL BE...SEVERAL DEGREES WARMER THAN NORMAL
AND INCREASED CHANCES OF RAIN...MAINLY IN THE AFTERNOON AND
EVENING. I'VE GOT A 20-30 PCT CHANCE OF RAIN EACH DAY. WHILE THIS
RAIN WILL HELP THE DROUGHT SITUATION A LITTLE BIT...I WOULD NOT
EXPECT ANY SIGNIFICANT DROUGHT RELIEF. WHAT WE WOULD NEED IS A
LONG PERIOD OF SOAKING RAINFALL. GIVEN THAT IT SUMMER...THAT IS
NOT LIKELY TO HAPPEN...UNLESS THE REMAINS OF A TROPICAL STORM MOVE
INTO THE AREA AND LINGERS SEVERAL DAYS. WHILE THAT IS POSSIBLE...THE
ODDS OF IT HAPPENING ARE REMOTE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUL 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Jul 2, 12:46 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON JUL 2 2012

TNZ057-059-060-021830-
HICKMAN-MAURY-WILLIAMSON-
1246 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 10 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3604 8706 3599 8704 3602 8699 3588 8677
      3570 8727 3587 8740 3597 8726 3596 8721
      3598 8719 3601 8719 3605 8714

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:12 PM CDTSpecial Weather StatementOHXCumberland48 min
Jul 2, 12:46 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jul 2, 1:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson26 min
Jul 2, 2:10 PM CDTSpecial Weather StatementOHXCheatham35 min
Jul 2, 2:37 PM CDTSpecial Weather StatementOHXDavidson, Robertson23 min
Jul 2, 3:07 PM CDTSpecial Weather StatementOHXWilson23 min
Jul 2, 3:10 PM CDTSpecial Weather StatementOHXRobertson35 min
Jul 2, 3:29 PM CDTSpecial Weather StatementOHXMaury61 min
Jul 2, 3:32 PM CDTSpecial Weather StatementOHXHickman43 min
Jul 2, 4:37 PM CDTSpecial Weather StatementOHXMarshall53 min
Jul 2, 4:58 PM CDTSpecial Weather StatementOHXClay, Overton47 min
Jul 2, 5:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton46 min
Jul 2, 5:36 PM CDTSpecial Weather StatementOHXCumberland, Jackson, Overton, Putnam, White54 min
Jul 2, 5:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren63 min
Jul 2, 6:39 PM CDTSpecial Weather StatementOHXCumberland, White36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.